MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon leak occurred.The target lesion was located in the straight last third of superficial femoral artery (sfa) and proximal popliteal artery, it was soft and was 140mm long.A 4.0mm x 150mm x 150cm sterling sl was selected for dilatation.However, during inflation at 8 atmospheres, the pressure in the insufflator was descending at 1/2 atmospheres per 2 seconds.The balloon was also losing pressure, it was noted under fluoroscopy.The physician induced again pressure until it reach 8 atmospheres but noted that the contrast media was going out through the wire port of the balloon hub.The pressure was going down again at 1/2 atmospheres per 2 seconds and the balloon was losing its diameter.The device was removed from the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon leak occurred.The target lesion was located in the straight last third of superficial femoral artery (sfa) and proximal popliteal artery, it was soft and was 140mm long.A 4.0mm x 150mm x 150cm sterling sl was selected for dilatation.However, during inflation at 8 atmospheres the pressure in the insufflator was descending at 1/2 atmospheres per 2 seconds.The balloon was also losing pressure, it was noted under fluoroscopy.The physician induced again pressure until it reach 8 atmospheres but noted that the contrast media was going out through the wire port of the balloon hub.The pressure was going down again at 1/2 atmospheres per 2 seconds and the balloon was losing its diameter.The device was removed from the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient status was stable.Device evaluated by mfr.: the inner/outer shaft, balloon and tip were microscopically and visually inspected.Inspection revealed numerous kinks in the inner shaft, tip damage (flared), and inner shaft damage (puncture) located 87 mm from the tip.The inner damage (puncture) is consistent with a guide wire puncturing the inner shaft material, and the tip damage is consistent with guide wire use.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Functional testing was conducted by attaching an inflation device (filled with water) to the hub of the sterling sl hub, and when positive pressure was applied, water leaked out from the tip and hub of the device.Device analysis determined the condition of the returned device was consistent with the reported information.The reported balloon leak and failure to inflate was confirmed.The damage to the device is consistent with a device being used in challenging anatomy.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8015653
Report Number2134265-2018-62380
Device Sequence Number1369213
Product Code DQY
UDI-Device Identifier08714729782384
UDI-Public08714729782384
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0021895973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight55